MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Model Number TLH30
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an open pneumonectomy of left lung, most of the deployed staples were not formed properly at the first firing on the left main bronchus.Those were barely stuck on the tissue and the deployed staples were u-shaped the issue was recognized when the bronchial tube of the specimen side was cut after the first firing.Additional suture was performed with pds to complete the case, and no problem was observed at a leak test.No leak occurred when the staples were deployed in u-shaped.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 02/18/2020.D4: batch # n56h4a.Device analysis: the analysis results showed that the tlh30 device arrived with no apparent damage with a reload loaded on the device.The reload was returned void of staples.The device was tested for functionality with a test reload and it cycled, fired, and all the staples formed as intended.The staple line was complete and the staples meet the staple form release criteria.The event described could not be confirmed as no malformed staples were observed and the device performed without any difficulties noted.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.In addition, one staple unformed was received inside of a plastic bag.However, no conclusion could be reach as to how staple is not formed, during device analysis no malformed staples were noted while performing device testing.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9596823
Report Number3005075853-2020-00358
Device Sequence Number3129059
Product Code GDW
UDI-Device Identifier10705036013228
UDI-Public10705036013228
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2021
Device Model NumberTLH30
Device Catalogue NumberTLH30
Device Lot NumberN4M88F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date02/18/2020
Patient Sequence Number1